This forum is for the discussion of anything to do with Prostate Cancer. There are only four rules:
No fundraisers, no commercials (although it is OK to recommend choices of treatment or medical people based on your personal research; invitations to participate in third-party surveys are also acceptable, provided there is no compensation to YANA);
No harvesting e-mail addresses for Spam;
No insults or flaming - be polite and respectful at all times and understand that there may be a variety of points of view, all of which may have some validity;
Opinions are OK, but please provide as much factual evidence as possible for any assertions that you are making
Failure to abide by these simple rules will result in the immediate and permanent suspension of your posting privileges.
Since this is an International Forum, please specify your location in your post.
After an RP in July 2007 my PSA scores have been 2.8, 5.2, 4.8 and 5.9 in 5 months. Gleason 8 (3+5) but bone, CT, and PET scans clean. Doctors are pushing me to start ADT and consider salvation radiation. My post op margins and 11 lymph nodes were clean but obviously have cancer cells running around in my body.
Would like to hear from similar cases, pro and con, if the side effects outweigh the benefit of the remisssion from a quality of life standpoint. I would especially like to hear from those who are several years out on their ADT treatment post RP and how it has done controlling the PSA and stopping metasis.
Jeff and all, there are many men who have had long term ADT treatment and whose stories are on the Yana site – the best place to spot them is on the indexes – look at the index by year of diagnosis at http://www.yananow.net/Chart-Year.htm.
Many of the men talk about the side effects, but I doubt that any would not have had ADT (Androgen Deprivation Therapy) because of the side effects.
And of course, you can have intermittent therapy – the path I intend to follow. I had my third Zoladex shot yesterday when my PSA was down to 0.20 ng/ml from 42.0 ng/ml in August before the first shot. I don’t intend to have another shot for some time to see what happens with my PSA.
I am one of the many men who has had no significant side effects from the ADT but I know and sympathise with those men who are knocked around by the therapy.
Check the post here in October by Paul C and following discussion. Paul has indicated in posts at other sites that he enrolled in a trial using Avastin (bevacizumab) in Los Angeles, near his home. His first reports were positive. I have heard no more from him in 2-3 months.
You mention no other issues from the surgeon or pathologist so I assume that the psa cannot be explained by any other mechanism than metastasis.